Thunderstorm Wind, Alamance
- When
- June 11, 7:20 PM EST
- Where
- Alamance County, Burlington
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.100, -79.433
14 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 11, 12:55 PM EST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 155 PM EDT FRI JUN 11 2004 .DISCUSSION... FORECAST CHALLENGE WILL BE TEMPERATURES SATURDAY AS BACKDOOR COLD FRONT PUSHES SOUTH THROUGH THE AREA. .THIS EVENING AND TONIGHT...FOR THE MOMENT AT LEAST...WIDE SCALE NW FLOW SEEMS TO BE DOMINATING THE AIRMASS AS DEWPOINTS HAVE DROPPED INTO THE LOWER TO MID 60S ACROSS CENTRAL NC. CU FIELD HAS ALSO YET TO DEVELOP...GIVING FURTHER EVIDENCE OF SUBSIDENCE IN PLACE. OVER THE PAST HOUR...RADAR MOSAIC INDICATING STORMS BEGINNING TO FIRE ALONG WESTERN SLOPES OF BLUE RIDGE. THESE STORMS ARE ASSOCIATED WITH THE SHEAR WAVE AXIS FORECAST BY MODELS TO SKIRT ACROSS THE NORTHERN COASTAL PLAINS. WILL CONTINUE HIGHEST CHANCE POPS OVER THE NORTHEAST WITH DECREASING CHANCES TO SLIGHT SOUTH. .SATURDAY THROUGH SUNDAY... RAIN CHANCES WITH THE FRONTAL SYSTEM WILL BE MARGINAL WITH LACK OF MOISTURE DUE TO DRY NW FLOW AHEAD OF FROPA. THE KEY TO TEMPERATURES SATURDAY WILL BE IF WE SEE ANY SUN OR NOT. WENT WITH A COMBINATION OF IN HOUSE THICKNESS SCHEME AND MAV STATISTICAL GUIDANCE TO GIVE MAX TEMPERATURES OF MID 70S NORTHERN COASTAL PLAIN TO 80 TO 85 SOUTHERN TIER. SUNDAY LOOKS TO BE A RATHER PLEASANT DAY FOR CENTRAL NORTH CAROLINA WITH A COOLER LESS HUMID AIRMASS ATOP CENTRAL NORTH CAROLINA. HIGHS SUNDAY LOOK TO RANGE FROM MID TO UPPER 70S NORTH TO NEAR 80 SOUTH. SURFACE HIGH PUSHES OFFSHORE WITH RETURN FLOW DEVELOPING LATE IN THE DAY. ISOLATED SHOWERS POSSIBLE LATE SUNDAY HOWEVER MOISTURE LOOKS TO BE SHALLOW WITH LITTLE TO NO LIFT WITH MEAN UPPER RIDGE ATOP CENTRAL NORTH CAROLINA. .MONDAY...WARM AIR ADVECTION ON MONDAY WITH VEERING WIND PROFILE AND INCREASE IN DEEP LAYER MOISTURE AS MEAN UPPER RIDGE SHIFTS EAST. WILL CONTINUE CHANCE POPS ACROSS CWA BY MONDAY AFTERNOON. TEMPERATURES BEGIN THE UPWARD SPIRAL TO NEAR TO ABOVE NORMAL READINGS. EXTENDED...(TUESDAY THRU FRIDAY) JET STREAK COMING OUT OF SRN STREAM ENHANCING LIFT TUESDAY NIGHT AS FRONTAL BOUNDARY IS CROSSING THROUGH CWAS. TIMING OF FRONT ON GFS IS FASTER THAN PAST FEW RUNS WITH NCEP GOING WITH A SLIGHTLY SLOWER TIMING SO WILL BE ADJUSTING TO PLACE BEST POPS TUESDAY AND TUESDAY NIGHT. DEEP RELATIVE HUMIDITY IS PUSHING OUT OF FORECAST AREA BY WEDNESDAY MORNING SO WILL BE REMOVING POPS FOR WEDNESDAY AFTERNOON. THURSDAY AND NEW DAY 7...FRIDAY...KEEPS REGION IN NORTHWEST FLOW...HIGH PRESSURE AND DRIER STABLE AIRMASS. HAVE FRIDAY DRY. HAVE LOWERED MAXES A LITTLE BELOW GUIDANCE BEHIND THE FRONT ON WEDNESDAY. OTHERWISE STAYED CLOSE TO MEX/HPC NUMBERS FOR MAX/MIN TEMPS AND SFC DEW POINTS. AMS/RA && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && BL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 556 AM EDT FRI JUN 11 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-120955- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 556 AM EDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 743 PM EDT FRI JUN 11 2004 NCZ022-023-120042- ALAMANCE NC-GUILFORD NC- INCLUDING THE CITIES OF...BURLINGTON...GRAHAM... GREENSBORO AND HIGH POINT 743 PM EDT FRI JUN 11 2004 ...A STRONG STORM WILL MOVE THROUGH GUILFORD AND ALAMANCE COUNTIES BY 830 PM... A STRONG STORM PRODUCING HEAVY RAIN... DEADLY LIGHTNING... AND POSSIBLY SMALL HAIL AND STRONG GUSTY WINDS WILL AFFECT AREAS FROM LAKE TOWNSEND AND MONTICELLO SOUTHEAST TO ALTAMAHAW... BURLINGTON... ALAMANCE... AND MEBANE BY 830 PM. ANYONE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER... AND MOVE INSIDE A SAFE SHELTER AS THE STORM APPROACHES OR WHEN THUNDER IS HEARD. GIH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 801 PM EDT FRI JUN 11 2004 NCZ007-008-021>025-038-039-120045- ALAMANCE NC-DAVIDSON NC-DURHAM NC-FORSYTH NC-GRANVILLE NC- GUILFORD NC-ORANGE NC-PERSON NC-RANDOLPH NC- INCLUDING THE CITIES OF...ASHEBORO...BURLINGTON...CHAPEL HILL... CREEDMOOR...DURHAM...GRAHAM...GREENSBORO...HIGH POINT... HILLSBOROUGH...LEXINGTON...OXFORD...RANDLEMAN... ROXBORO AND WINSTON-SALEM 801 PM EDT FRI JUN 11 2004 ...A LINE OF STRONG STORMS WILL MOVE THROUGH GUILFORD...ALAMANCE... AND PERSON COUNTIES BY 830 PM... STRONG STORMS PRODUCING HEAVY RAIN... DEADLY LIGHTNING... AND POSSIBLY SMALL HAIL AND STRONG GUSTY WINDS WILL AFFECT AREAS FROM ROXBORO SOUTHEAST INTO EASTERN GUILFORD COUNTY...BURLINGTON AND HILLSBORO THROUGH 830 PM. ANYONE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER... AND MOVE INSIDE A SAFE SHELTER AS THE STORM APPROACHES OR WHEN THUNDER IS HEARD. ADDITIONAL STORMS WILL MOVE OUT OF CENTRAL DAVIDSON COUNTY AROUND LEXINGTON AND THOMASVILLE INTO RANDOLPH COUNTY AT ASHEBORO AND RANDLEMAN BY 830 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 2 SW MONTICELLO 36.18N 79.71W
06/11/2004 GUILFORD NC TRAINED SPOTTER
TWO ONE-FOOT DIAMETER TREES AND ONE 6-INCH TREE DOWNED IN
BROWNS SUMMIT. SEVERAL LARGE LIMBS DOWN.
&&
TDPThe Raleigh/Durham radar (KRAX), 98 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
14 thunderstorm wind, 1 lightning. Local standard time, as filed.
Trees were blown down across the county.
Trees were blown down on Brookhollow Road.
Trees were blown down on Coal Mill Road and Sparger Road.
Lightning struck a tree, and killed 11 cattle that had gathered under the tree.
Trees were blown across roads in the southern portion of the county.
Trees were blown down in a subdivision near Lake Gaston.
Trees were blown down on Highway 98.
Trees were blown down on Rock Quarry Road and Jones Sausage Road.
A barn was damaged, some homes had molding blown off, and trees were blown down.
Trees and powerlines were blown down, knocking out power for several hours.
Three homes were damaged and trees were blown down on Webbs Chapel Road.
Trees were blown down across the northern portion of the county.
Trees were blown down along Highway 421.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404400, 5404456, 5404401, 5404457, 5404399, 5404458, 5404459, 5404460, 5404467, 5404461, 5404462, 5404466, 5404463, 5404464, 5404465.